Alert archive / Texas / Flash Flood Warnings in 2004

Flash Flood Warning 63, NWS Corpus Christi, TX

June 24, 2004Jim Wells County, Texas

NWS Corpus Christi, TX issued this flash flood warning at Jun 24, 2004, 7:50 PM CDT for Jim Wells County, Texas. It was in force for 115 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 24, 2004, 7:50 PM CDT (00:50 UTC)
Expired
Jun 24, 2004, 9:45 PM CDT
In force
115 min
Issued by
NWS Corpus Christi, TX
Area
Counties, with a storm outline in the text

County Jim Wells County, TX

The radar

The Corpus Christi radar (KCRP), 61 km from the middle of the area, began a volume at 00:52 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Corpus Christi, TX (KCRP), launched 00:00Z, 0.8 hours before the alert went out and 79 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Corpus Christi, TX at 00:00Z on 2004-06-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2336 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Corpus Christi, TX at 00:00Z on 2004-06-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 100 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2336 J/kg
Mixed-layer CIN
-16 J/kg
Mixed-layer LCL
927 m above ground
0-6 km bulk shear
34 kt
0-1 km storm-relative helicity
100 m²/s²
0-3 km storm-relative helicity
151 m²/s²
Significant tornado parameter
1.3
Supercell composite
6.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KCRP 250050
FFWCRP
TXC249-250245-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
750 PM CDT THU JUN 24 2004

THE NATIONAL WEATHER SERVICE IN CORPUS CHRISTI HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  NORTHERN JIM WELLS COUNTY IN TEXAS

* UNTIL 945 PM CDT

* AT 742 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED   
VERY HEAVY RAIN ACROSS NORTHERN JIM WELLS COUNTY...NORTH OF HIGHWAY 
44...MOVING EAST AT 15 MPH.  RADAR ESTIMATES OF 3 TO 4 INCHES HAVE 
ALREADY FALLEN AND AN ADDITIONAL 1 TO 2 INCHES ARE POSSIBLE AS 
THUNDERSTORMS WILL CONTINUE OVER THIS AREA.

EXCESSIVE RUNOFF FROM THIS STORM WILL CAUSE FLASH FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS AND STREAMS AND OTHER
LOW LYING AREAS ARE SUBJECT TO FLASH FLOODING.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY.
MOVE TO HIGHER GROUND.

A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE. IF YOUR VEHICLE STALLS, ABANDON IT IMMEDIATELY AND SEEK
HIGHER GROUND.

TO REPORT SEVERE WEATHER HAVE THE NEAREST LAW ENFORCEMENT AGENCY
RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN
CORPUS CHRISTI.

LAT...LON 2804 9823 2774 9823 2771 9796 2804 9794

$$

94/MJ

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Corpus Christi, TX wrote its last area forecast discussion before this flash flood warning went out at Jun 24, 2:38 PM CDT, 5 hours 12 minutes earlier.

Area forecast discussion, Jun 24, 2:38 PM CDT, 5 hours 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
238 PM CDT THU JUN 24 2004

.SHORT-TERM (TONIGHT THROUGH FRIDAY NIGHT)...LINGERING EFFECTS OF A
500HPA CYCLONIC SHEAR AXIS INTERACTING WITH MESOSCALE BOUNDARIES IN
A MODERATELY UNSTABLE AND MOIST ENVIRONMENT SUPPORTS SLIGHT CHANCE
POPS EARLY THIS EVENING. A 500HPA CYCLONE CURRENTLY OVER THE BIG
BEND OF TEXAS WILL THEN DRIFT INTO THE CWA AND POTENTIALLY BECOME
CLOSED THROUGH FRIDAY NIGHT. 500HPA VORTICITY MAXIMA ROTATING AROUND
THE PERIPHERY OF THIS FEATURE AND PERSISTENTLY STRONG 250HPA
DIFFLUENCE WILL AID IN ASCENSION. AN MCS IS EXPECTED TO DEVELOP
NORTH OF THE CWA TONIGHT AND IMPACT THE CWA FROM LATE TONIGHT INTO
FRIDAY. FORCING FROM THESE FEATURES IN AN UNSTABLE/TROPICALLY MOIST
ATMOSPHERE SUPPORTS MOSTLY CHANCE POPS LATE TONIGHT THEN MOSTLY
LIKELY POPS FRIDAY. A RECOVERY PERIOD WILL LIKELY OCCUR SOMETIME
FRIDAY AFTERNOON INTO A PORTION OF FRIDAY NIGHT THEN ADDITIONAL
UPPER-LEVEL FORCING FROM THE AFOREMENTIONED FEATURES ARGUES FOR
CHANCE POPS FRIDAY NIGHT. ASIDE FROM LOCALIZED FLASH FLOODING INTO
EARLY THIS EVENING...WILL LET THE NEXT SHIFT MAKE A FURTHER
ASSESSMENT AS TO WHETHER A FLASH FLOOD WATCH WILL NEED TO BE ISSUED
REGARDING THE MCS. NO SIGNIFICANT DEVIATIONS FROM GUIDANCE MINIMUM
TEMPERATURES BUT SHADED MAXIMUM TEMPERATURES TOWARD THE COOLER
GUIDANCE GIVEN THE EXPECTED SYNOPTIC SCENARIO.

&&

.LONG-TERM (SATURDAY THROUGH THURSDAY)...A MID/UPR LVL SHEAR/TROUGH
AXIS WL REMAIN EITHER ACROSS THE CWA OR JUST TO OUR WEST THROUGH AT
LEAST MONDAY.  SEVERAL VORT MAXES EMBEDDED WITHIN THIS SHEAR/TROUGH
AXIS WL AFFECT THE CWA THROUGH EARY NEXT WEEK.  THE SHEAR/TROUGH
AXIS WL BE AT ITS MOST INTENSE ON SATURDAY AS S/WV ENERGY DROPS SEWD
AROUND THE BASE OF THE TROUGH.  THIS ALONG WITH AN UNCAPPED VERY
MOIST AIRMASS REMAINING IN PLACE AND DECENT LOW LVL MOISTURE
CONVERGENCE ASSCTD WITH A LOW LVL SFC TROUGH AND THE SEABREEZE...
SCATTERED TO NUMEROUS SHRAS/TSRAS WL BE THE RESULT ON SAT WITH A LTL
BIT LESS COVERAGE ON SUN.  THE MODELS REALLY BEGIN TO DIVERGE AFTER
SUN WITH THE OVERALL STRENGTH OF THIS SHEAR AXIS.  THE ECMWF...
NOGAPS AND CANADIAN SOLNS TRY TO BUILD MORE RIDGING ALOFT ACROSS THE
AREA FROM THE EAST.  THE GFS IS THE MOST PESSIMISTIC OF THE MEDIUM
RANGE SOLNS IN HOLDING ONTO A GENERAL WEAKNESS OR WK SHEAR AXIS JUST
TO OUR WEST THROUGH THE REMAINDER OF THE FCST PD.  PAST EXPERIENCE
INDICATES THAT THE MODELS ARE TYPICALLY TOO FAST IN DRYING US OUT.
MY INCLINATION IS TO MAINTAIN AT LEAST CHC POPS THROUGH MIDWEEK.
TIMING OF PCPN THROUGHOUT THIS FCST PD WL BE MAINLY DICTATED BY
VARIOUS VORTICITY CENTERS AND DIURNAL HEATING.  HEAVY RAINFALL WL
ONCE AGAIN BE POSSIBLE THIS WEEKEND AND SO A FLOOD WATCH WL LKLY BE
NECESSARY.  RIVER FLOODING WL CONTINUE TO BE A CONCERN ESPECIALLY
WITH ALL OF OUR RESERVOIRS AT 100 PERCENT OF CAPACITY AND MANY AREAS
SATURATED OR NEARLY SATURATED.  HIGH TEMPS WL CONTINUE TO AVERAGE
BELOW NORMAL GIVEN THE INCREASED RAIN CHANCES AND ADDITIONAL CLOUD
CVR.  LOWS WL INITIALLY BE SLIGHTLY BELOW NORMAL GIVEN THE
RAIN-COOLED AIR AND LIGHT WINDS.  HOWEVER...OVERNIGHT LOWS WL
GRADUALLY WARM TO MORE SEASONAL LVLS AS S/SE BOUNDARY LYR FLOW
INCREASES BY EARLY NEXT WEEK.

&&

.PRELIMINARY POINT TEMPS/POPS...
CORPUS CHRISTI   75 87 75 85 74 88 / 30 60 50 60 40 50
VICTORIA         70 86 73 84 72 86 / 40 60 50 70 40 60
LAREDO           75 90 75 91 75 94 / 30 70 50 50 40 40
ALICE            74 89 74 87 73 90 / 30 60 50 60 40 50
ROCKPORT         77 86 78 84 75 86 / 30 60 50 70 40 60
COTULLA          69 90 73 88 73 91 / 50 80 50 60 40 50

&&

.CRP WATCHES/WARNINGS/ADVISORIES...NONE.

&&

85/SHORT-TERM
80/MB/LONG-TERM
Hazardous weather outlook, Jun 24, 12:06 PM CDT, 7 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
1206 PM CDT THU JUN 24 2004

GMZ230-235-250-255-270-275-TXZ229>234-239>247-250000-
ARANSAS-BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS-
BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT OCONNOR-BEE-CALHOUN-
COASTAL WATERS BAFFIN BAY TO PORT ARANSAS OUT 20 NM-
COASTAL WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT 20 NM-
DUVAL-GOLIAD-JIM WELLS-KLEBERG-LASALLE-LIVE OAK-MCMULLEN-NUECES-
REFUGIO-SAN PATRICIO-VICTORIA-
WATERS BAFFIN BAY TO PORT ARANSAS 20 TO 60 NM-
WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL 20 TO 60 NM-WEBB-
1206 PM CDT THU JUN 24 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE ADJACENT
COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT

SCATTERED SHOWERS AND THUNDERSTORMS WITH TORRENTIAL RAINS AND GUSTY
WINDS TO 30 KNOTS WILL CONTINUE ACROSS THE COASTAL WATERS THROUGH
THE AFTERNOON. SCATTERED SHOWERS AND THUNDERSTORMS WILL RE-DEVELOP
ACROSS INLAND AREAS DURING THE MID AND LATE AFTERNOON HOURS AND
PERSIST INTO THE EARLY EVENING. ISOLATED AREAS WILL EXPERIENCE HEAVY
RAINFALL AND BRIEF STRONG GUSTY WINDS. ADDITIONAL RAINFALL AMOUNTS
WILL RANGE FROM 1/10 TO 1/4 INCH WITH LOCALIZED AMOUNTS AROUND 1
INCH. ADDITIONAL SHOWER AND THUNDERSTORM DEVELOPMENT IS EXPECTED
LATE TONIGHT...MAINLY FROM COTULLA TO GEORGE WEST TO VICTORIA AND
POINTS NORTH.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

A QUASI-STATIONARY UPPER LEVEL LOW PRESSURE SYSTEM WILL COMBINE WITH
COPIOUS MOISTURE TO GENERATE SCATTERED TO NUMEROUS SHOWERS AND
THUNDERSTORMS FRIDAY THROUGH SUNDAY. THE MAIN THREAT FROM THIS
ACTIVITY WILL BE HEAVY RAINFALL AND POSSIBLE FLOODING. THE COVERAGE
AND INTENSITY OF SHOWERS AND THUNDERSTORMS WILL GRADUALLY DECREASE
MONDAY THROUGH WEDNESDAY...AS THE FOREGOING UPPER LOW DISSIPATES AND
IS REPLACED BY AN UPPER LEVEL RIDGE OF HIGH PRESSURE.

WARMER SURFACE TEMPERATURES WILL BE ASSOCIATED WITH THE UPPER LEVEL
RIDGE OF HIGH PRESSURE. AN INCREASE IN MAXIMUM SURFACE TEMPERATURE
WILL COMBINE WITH SURFACE MOISTURE TO RESULT IN HIGH HEAT INDEX
VALUES TUESDAY AND WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

85/91/87

In the hours before

Special weather statement, Jun 24, 4:50 PM CDT, 3 hours before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
450 PM CDT THU JUN 24 2004

TXZ243-244-242230-
NUECES-SAN PATRICIO-
450 PM CDT THU JUN 24 2004

...A FUNNEL CLOUD WAS SPOTTED OVER CORPUS CHRISTI BAY...

AT 445 PM CDT...LOCAL BROADCAST MEDIA REPORTED A FUNNEL CLOUD OVER
CORPUS CHRISTI BAY NEAR THE HARBOR BRIDGE.  THIS THUNDERSTORM IS
CAPABLE OF PRODUCING MORE BRIEF FUNNEL CLOUDS BUT THEY ARE NOT
EXPECTED TO REACH THE GROUND.

IF YOU LIVE IN THE PATH OF THIS STORM...YOU SHOULD BE PREPARED TO
SEEK SHELTER IN THE UNLIKELY EVENT THE FUNNEL CLOUD REACHES THE
GROUND.

STAY TUNED TO LOCAL MEDIA OUTLETS AND NOAA WEATHER RADIO FOR THE
LATEST SEVERE WEATHER INFORMATION.

94/MJ

The office that day

Everything else NWS Corpus Christi, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 24, 7:23 PM CDTSevere Thunderstorm WarningCRPDuval37 min
Jun 24, 8:38 PM CDTSevere Thunderstorm WarningCRPJim Wells37 min
Jun 24, 9:17 PM CDTSevere Thunderstorm WarningCRPJim Wells, Kleberg58 min
Jun 24, 10:12 PM CDTSevere Thunderstorm WarningCRPKleberg48 min
Jun 25, 1:20 AM CDTSpecial Marine WarningCRP85 min
Jun 25, 12:50 PM CDTFlash Flood WarningCRPCalhoun115 min
Jun 25, 1:05 PM CDTFlash Flood WarningCRPSan Patricio115 min
Jun 25, 1:10 PM CDTSpecial Marine WarningCRP65 min
Jun 25, 1:18 PM CDTFlash Flood WarningCRPAransas87 min
Jun 25, 1:33 PM CDTFlash Flood WarningCRPNueces117 min
Jun 25, 1:53 PM CDTSpecial Marine WarningCRP67 min
Jun 25, 2:36 PM CDTSevere Thunderstorm WarningCRPNueces54 min
Jun 25, 2:57 PM CDTSpecial Marine WarningCRP93 min
Jun 25, 3:12 PM CDTSevere Thunderstorm WarningCRPKleberg48 min
Jun 25, 3:20 PM CDTSpecial Marine WarningCRP85 min
Jun 25, 3:31 PM CDTFlash Flood WarningCRPKleberg, Nueces119 min
Jun 25, 4:08 PM CDTSevere Thunderstorm WarningCRPMcMullen52 min
Jun 25, 4:40 PM CDTFlash Flood WarningCRPMcMullen3 hr
Jun 25, 4:41 PM CDTSevere Thunderstorm WarningCRPDuval49 min
Jun 25, 5:04 PM CDTFlash Flood WarningCRPLive Oak116 min
Jun 25, 5:04 PM CDTSevere Thunderstorm WarningCRPBee, Live Oak41 min
Jun 25, 5:12 PM CDTFlash Flood WarningCRPDuval2 hr
Jun 25, 6:33 PM CDTFlash Flood WarningCRPKleberg3 hr

Nearby

Flash Flood Warnings in Texas, 2004Every flash flood warning in 2004

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.